Estimation of quantiles and confidence intervals for the log-Gumbel distribution

Jun-Haeng Heo, J. D. Salas

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

The log-Gumbel distribution is one of the extreme value distributions which has been widely used in flood frequency analysis. This distribution has been examined in this paper regarding quantile estimation and confidence intervals of quantiles. Specific estimation algorithms based on the methods of moments (MOM), probability weighted moments (PWM) and maximum likelihood (ML) are presented. The applicability of the estimation procedures and comparison among the methods have been illustrated based on an application example considering the flood data of the St. Mary's River.

Original languageEnglish
Pages (from-to)187-207
Number of pages21
JournalStochastic Hydrology and Hydraulics
Volume10
Issue number3
DOIs
Publication statusPublished - 1996 Jan 1

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Environmental Engineering
  • Environmental Chemistry
  • Modelling and Simulation
  • Water Science and Technology
  • Safety, Risk, Reliability and Quality
  • Ocean Engineering
  • Environmental Science(all)
  • Mechanical Engineering

Cite this